Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 26, NWS Tampa Bay, FL

June 7, 2017Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 7, 2017, 1:07 PM EDT for Lee County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2017, 1:07 PM EDT (17:07 UTC)
Expired
Jun 7, 2017, 2:00 PM EDT
In force
53 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lee County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:30 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 7, 9:30 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
930 AM EDT Wed Jun 7 2017

.UPDATE...
Unusual and complex weather pattern remains in place this morning.
An amplified pattern aloft continues across the country with ridging
over the desert southwest followed by troughing over the eastern half
of the country. This trough extends all the way into the central and
eastern Gulf of Mexico, with several impulses rotating through the
flow. At the surface, the Atlantic ridge axis remains shunted to the
south of the state as a broad area of low pressure and frontal
boundary slowly move across the Florida panhandle. This overall setup
gives us a deep and moist southwesterly flow, as seen on the KTBW
morning sounding.

The forecast for the rest of the day is rather complicated, but in
general is expected to be wet, with multiple rounds of showers and
thunderstorms expected. Currently have a rather strong line of
storms just moving into Pinellas County and the rest of the Tampa Bay
region, extending southwestward into the Gulf waters adjacent to
Sarasota County. This line has so far held together, with wind gusts
upwards of 40 mph already reported. Other locations are seeing
scattered to numerous showers and storms, and actually the southwest
Florida region has remained rain-free since sunrise, but would not
expect this to last. The first several visible images of the morning
have shown a few brief breaks in the cloud cover here and there and
any additional breaks through the day will only help fuel additional
convective activity.

Will most likely end up updating the forecast several times
throughout the day to account for radar trends, and have done so this
morning already once. But, as stated above, expect rain and some
thunder today.

&&

.AVIATION...
A strong line of thunderstorms will affect KTPA, PIE, KSRQ, and
possibly KLAL a bit later, with lowered vis and wind gusts of around
30 knots or so. Otherwise, general MVFR/IFR cigs will persist, with
occasional breaks to VFR possible. Showers and thunderstorms will be
possible throughout the day and will amend as necessary. Winds will
generally be southwesterly with some gustiness.

&&

.MARINE...
Southwest winds to advisory criteria will remain across the Gulf
waters through this afternoon before diminishing for tonight and
through the end of the week. Scattered to numerous showers and
thunderstorms can be expected through Thursday, with elevated winds
and seas at times.

&&

.Preliminary Point Temps/PoPs...
TPA  83  76  85  74 /  80  50  50  20
FMY  84  76  86  75 /  80  60  60  30
GIF  85  73  86  72 /  80  50  60  20
SRQ  82  76  83  74 /  70  50  50  20
BKV  84  72  85  70 /  80  50  50  20
SPG  84  75  84  74 /  80  50  50  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
     Coastal Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 4 PM EDT this afternoon for
     Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs
     FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Bonita Beach
     to Englewood FL out 20 to 60 NM-Waters from Englewood
     to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE...05/Carlisle
Hazardous weather outlook, Jun 7, 5:12 AM EDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
512 AM EDT Wed Jun 7 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-071500-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
512 AM EDT Wed Jun 7 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Rounds of showers and thunderstorms are expected to move ashore
from the Gulf of Mexico throughout the day. The atmosphere will
support a few storms capable of locally damaging winds and
frequent lightning.

...FLOOD IMPACT...
Locally heavy rainfall is expected. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. The biggest concern for localized
flooding is down toward the Fort Myers area...where several inches
of rainfall has fallen in recent days and grounds are becoming
saturated.

...RIP CURRENT IMPACT...
High surf and onshore winds will produce an enhanced risk for
stronger and more frequent rip currents along area beaches.

...MARINE IMPACTS...
Wind speeds of around 20 knots and rough seas will create
hazardous boating conditions for small craft operators.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are in the forecast each day
through the period. The storms may occur at any time Thursday
through Saturday. The pattern will transition to a more typical
summer forecast from Sunday into next week...with mainly afternoon
and evening thunderstorms. Any thunderstorms will be capable of
gusty winds...locally heavy rainfall...and frequent
lightning...however severe weather is generally not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Mroczka

In the hours before

Local storm report, Jun 7, 10:45 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1045 AM EDT WED JUN 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     TSTM WND GST     5 S APOLLO BEACH        27.70N 82.41W
06/07/2017  M52 MPH          HILLSBOROUGH       FL   OFFICIAL NWS OBS

            THE NWS OFFICE MEASURED A WIND GUST OF 45 KNOTS.

&&

JHUBBARD
Special weather statement, Jun 7, 10:46 AM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1046 AM EDT WED JUN 7 2017

FLZ043-050-052-056-061-151-155-160-249-251-255-260-071545-
Inland Manatee-DeSoto-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Sumter-Pinellas-Inland Sarasota-Polk-Coastal
Sarasota-Hardee-Inland Hillsborough-
1046 AM EDT WED JUN 7 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
SOUTHEASTERN PASCO...WESTERN HARDEE...MANATEE...SOUTHEASTERN
PINELLAS...POLK...HILLSBOROUGH...NORTHWESTERN DESOTO AND SARASOTA
COUNTIES...

At 1045 AM EDT, strong thunderstorms were clustered 7 miles southeast
of Greater Sun Center, or 14 miles south of Fish Hawk, moving east at
45 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Tampa, Lakeland, North Port, Sarasota, Bradenton, Pinellas Park,
Plant City, Winter Haven, Temple Terrace, Haines City, Bartow, Lake
Wales, Auburndale, Zephyrhills, Palmetto, Dade City, Wauchula, Fort
Desoto Park, Fish Hawk and Saint Petersburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2774 8283 2854 8199 2852 8195 2835 8196
      2835 8169 2826 8166 2825 8155 2814 8152
      2814 8146 2809 8145 2808 8135 2801 8138
      2806 8146 2805 8146 2796 8135 2694 8231
      2694 8235 2689 8236 2745 8277 2758 8283
TIME...MOT...LOC 1445Z 258DEG 41KT 2765 8226

TBW
Local storm report, Jun 7, 11:38 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1138 AM EDT WED JUN 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     MARINE TSTM WIND 25 SW LONGBOAT KEY      27.16N 82.95W
06/07/2017  M43.00 MPH       GMZ873             FL   BUOY

            COMPS BUOY C10 REPORTED A PEAK WIND GUST OF 37 KNOTS.

1102 AM     TSTM WND GST     5 NE BARTOW             27.94N 81.78W
06/07/2017  M45.00 MPH       POLK               FL   AWOS

            AWOS AT KBOW REPORTED A 39 KNOT WIND GUST.

&&

CLOSE
Special weather statement, Jun 7, 11:45 AM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1145 AM EDT WED JUN 7 2017

FLZ052-056-057-061-151-155-160-162-165-251-255-260-262-265-071645-
Coastal Charlotte-Inland Manatee-DeSoto-Inland Lee-Coastal
Hillsborough-Inland Sarasota-Polk-Coastal Lee-Highlands-Inland
Charlotte-Coastal Manatee-Coastal Sarasota-Hardee-Inland
Hillsborough-
1145 AM EDT WED JUN 7 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS...HARDEE...
MANATEE...CHARLOTTE...POLK...HILLSBOROUGH...DESOTO...WESTERN LEE AND
SARASOTA COUNTIES...

At 1145 AM EDT, strong thunderstorms were clustered 12 miles
northeast of Wauchula, moving northeast at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Tampa, Cape Coral, Lakeland, Fort Myers, North Port, Sarasota,
Bradenton, Plant City, Winter Haven, Haines City, Bartow, Punta
Gorda, Lake Wales, Auburndale, Palmetto, Sebring, Avon Park, Arcadia,
Wauchula and Lake Placid.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2666 8230 2681 8235 2755 8281 2763 8272
      2762 8268 2779 8255 2779 8256 2832 8200
      2835 8185 2800 8138 2786 8130 2783 8122
      2766 8113 2749 8121 2743 8114 2703 8147
      2703 8156 2691 8156 2639 8198 2639 8210
TIME...MOT...LOC 1545Z 225DEG 35KT 2771 8172

TBW
Local storm report, Jun 7, 12:51 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1251 PM EDT WED JUN 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     MARINE TSTM WIND 1 WNW PLACIDA           26.84N 82.28W
06/07/2017  M55.00 MPH       CHARLOTTE          FL   MESONET

            HOME WEATHER STATION REPORTED A PEAK WIND GUST OF 55 MPH.

1225 PM     MARINE TSTM WIND 2 S BOCA GRANDE         26.72N 82.26W
06/07/2017  M58.00 MPH       LEE                FL   MESONET

            REPORTED BY WEATHERFLOW SITE ON BOCA GRANDE.

1235 PM     MARINE TSTM WIND 2 SE PORT CHARLOTTE     26.96N 82.08W
06/07/2017  M57.00 MPH       CHARLOTTE          FL   MESONET

            REPORTED BY WEATHERFLOW SITE AT CHARLOTTE HARBOR YACHT
            CLUB.

1238 PM     TSTM WND GST     4 ESE PUNTA GORDA       26.92N 81.99W
06/07/2017  M53.00 MPH       CHARLOTTE          FL   ASOS

            ASOS AT PGD REPORTED A PEAK WIND GUST OF 46 KNOTS.

&&

CLOSE
Special weather statement, Jun 7, 1:05 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
105 PM EDT WED JUN 7 2017

FLZ052-056-057-061-160-162-165-255-260-262-265-071800-
Coastal Charlotte-Inland Manatee-DeSoto-Highlands-Inland
Charlotte-Inland Lee-Inland Sarasota-Polk-Coastal
Sarasota-Hardee-Coastal Lee-
105 PM EDT WED JUN 7 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS...HARDEE...
SOUTHEASTERN MANATEE...CHARLOTTE...SOUTHEASTERN POLK...DESOTO...LEE
AND SARASOTA COUNTIES...

At 104 PM EDT, strong thunderstorms were clustered 9 miles northeast
of Arcadia, moving northeast at 45 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Cape Coral, Fort Myers, North Port, Bonita Springs, Punta Gorda,
Sebring, Avon Park, Arcadia, Wauchula, Lake Placid, Lehigh Acres,
Port Charlotte, Lake Istokpoga, Palmona Park, Southwest Florida
Airport, Harlem Heights, Lochmoor Waterway Estates, Cypress Lake,
Babcock Ranch and Pineland.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2632 8191 2640 8199 2639 8204 2712 8255
      2797 8136 2771 8115 2760 8114 2755 8121
      2749 8121 2739 8112 2736 8103 2721 8094
      2721 8116 2712 8117 2712 8127 2703 8127
      2703 8156 2645 8156 2642 8166 2631 8169
TIME...MOT...LOC 1704Z 230DEG 55KT 2730 8174

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:45 AM EDTSpecial Weather StatementTBWCitrus30 min
Jun 7, 8:33 AM EDTSpecial Marine WarningTBW87 min
Jun 7, 9:08 AM EDTSpecial Weather StatementTBWHillsborough, Pinellas37 min
Jun 7, 9:47 AM EDTSpecial Weather StatementTBWHillsborough, Manatee, Pasco, Pinellas, Sumter58 min
Jun 7, 9:56 AM EDTSpecial Marine WarningTBW64 min
Jun 7, 10:11 AM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee, Sarasota34 min
Jun 7, 10:46 AM EDTSpecial Weather StatementTBWHardee, Hillsborough, Manatee, Polk, Sarasota59 min
Jun 7, 11:45 AM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 3 more60 min
Jun 7, 11:58 AM EDTSpecial Marine WarningTBW62 min
Jun 7, 12:18 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota42 min
Jun 7, 12:25 PM EDTRiver Flood WarningTBWHillsborough24 hr
Jun 7, 12:40 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Lee20 min
Jun 7, 1:00 PM EDTSpecial Marine WarningTBW60 min
Jun 7, 1:05 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Lee55 min
Jun 7, 2:01 PM EDTAreal Flood AdvisoryTBWLee89 min
Jun 7, 2:01 PM EDTSpecial Marine WarningTBW59 min
Jun 7, 2:16 PM EDTSevere Thunderstorm WarningTBWLee44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.